Alert archive / New Mexico / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 4, NWS Albuquerque, NM

March 23, 2001Curry County, Quay County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Mar 23, 2001, 4:39 PM MST for Curry County, Quay County, New Mexico. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Mar 23, 2001, 4:39 PM MST (23:39 UTC)
Expired
Mar 23, 2001, 5:30 PM MST
In force
51 min
Issued by
NWS Albuquerque, NM
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Curry County, NM, Quay County, NM

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 11.7 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2001-03-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2001-03-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1409 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
171 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KABQ 232340
SVRABQ
NMC009-037-240030-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
439 PM MST FRI MAR 23 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CURRY COUNTY IN EAST CENTRAL NEW MEXICO
  EAST CENTRAL QUAY COUNTY IN EAST CENTRAL NEW MEXICO

* UNTIL 530 PM MST

* AT 425 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
TWO SEVERE THUNDERSTORMS FROM 8 MILES NORTH OF WHEATLAND TO 10   
MILES WEST OF RANCHVALE...OR FROM 26 MILES SOUTHEAST OF TUCUMCARI   
TO 18 MILES NORTHWEST OF CLOVIS...MOVING EAST AT 20 MPH.

* SEVERE THUNDERSTORMS WILL BE...
  OVER BROADVIEW...RANCHVALE AT 450 PM MST
  OVER BELLVIEW AT 505 PM MST
  OVER CLOVIS AT 515 PM MST
  6 MILES NORTH OF TEXICO AT 530 PM MST

THIS IS A DANGEROUS STORM. PREPARE FOR DAMAGING WINDS IN EXCESS OF 55
MPH...LARGE HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING.

&&
LAT...LON 3510 10330 3446 10353 3434 10290 3498 10267

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 23, 2:37 PM MST, 2 hours 2 minutes earlier.

Area forecast discussion, Mar 23, 2:37 PM MST, 2 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
237 PM MST FRI MAR 23 2001

COLD FRONT THRU ARKANSAS VLY IN SE CO ARND 21Z WILL SWEEP SWD DOWN
EASTERN PLAINS OF NM TNGT. CONVECTION DRIFTING ESEWD OFF SANGRES AND
CENTRAL HIGHLANDS SHOULD SHUT DOWN AFTER FRONT ARRIVES THIS EVENING.
SMALL HAIL HAS BEEN OCCURRING WITH STRONGER STORMS BUT SWLY LOW
LEVEL WINDS NOT THE BEST ENVIRONMENT FOR SVR STORMS. BEST CHANCE FOR
ANY SVR IS ALONG PRE-FRONTAL WINDSHIFT LINE WHERE CONVERGENCE
MAXIMIZED. AT THIS TIME THIS FEATURE LIES ACROSS SOUTHERN UNION AND
COLFAX COUNTIES. IT SHOULD CONTINUE SOUTH LATE THIS AFTERNOON AND
EVENTUALLY BE OVERWHELMED BY FRONT THIS EVENING. UPSLOPE LOW CLOUDS
WITH AREAS OF DRIZZLE OR PATCHY LIGHT RAIN LATE TNGT AND SAT MRNG
EAST SLOPES CENTRAL MTNS EWD WITH FEW PATCHES OF FREEZING DRZL PSBL
HIER TERRAIN(GNLY ABV 6K). 15-20 DEGREES OF COOLING MOST OF ERN NM
SAT WITH FEW LIGHT SHWRS PSBL IN AFTN. EXPC EAST CANYON WINDS INTO
RIO GRANDE VLY FROM PREDAWN HRS THRU MIDDAY SAT WHICH SHOULD RESULT
IN LTL COOLER TEMPS SAT. CONSIDERED KEEPING SLIGHT CHANCE SHWRS EAST
OF CONTDVD DUE TO LOW LEVEL MSTR INCREASE BUT FEEL IT WILL BE QUITE
SHALLOW. ADDITIONALLY...SOME MID LEVEL WARMING SAT AS UPR RDG
REBUILDS SO SHOULD BE STABILIZING. THEREFORE WILL LEAVE SHWRS OUT
WEST OF CENTRAL MTNS WITH FAIR WX CU. AREAS WEST OF CONTDVD MOSTLY
SUNNY AND A LITTLE WARMER SAT. MRNG LOW CLOUDS EAST SUNDAY...
OTHERWISE PARTLY SUNNY AND 10-20 DEGREES WARMER EAST...MOSTLY SUNNY
AND A LITTLE WARMER WEST. EXTENDED GUIDANCE(NOTEABLY MRF) QUITE
DIFFERENT FROM 24 HOURS AGO. WILL CONCEDE SLIGHT CHANCE FOR MTN
SHWRS MON AND TUE AS WEAK SHORTWAVES RIDE EAST ACROSS NM IN WEAK
...ZONAL SRN BRANCH OF DEVELOPING SPLIT FLOW. OTHERWISE STILL WARM
AND BREEZY EARLY IN THE WEEK WITH STRONGER SYSTEM LATTER HALF OF THE
WEEK BRINGING COOLING AND CHANCE PRECIP IN ADDITION TO LOCALLY WINDY
CONDITIONS. MJF

ABQ BU 043/066 041/069 044 32000
SAF BA 034/062 030/065 033 32111
TCC CB 041/049 038/065 038 32511

.ABQ...NONE.

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 22, 7:29 PM MSTSevere Thunderstorm WarningABQSan Miguel61 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.